MAUDE Adverse Event Report: TOBII DYNAVOX LLC NAVIO MAXI AND NAVIO MIDI; SPEECH GENERATING DEVICE

TOBII DYNAVOX LLC NAVIO MAXI AND NAVIO MIDI; SPEECH GENERATING DEVICE
Catalog Number 1000798
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2026
Type of Reportable Event Malfunction
Event or Problem Description
Navio midi and navio maxi are speech-generating aac medical devices powered by an internal lithium-ion pouch battery.During repair intake on a device returned on february 10th for unrelated functional issues, fracture of internal battery mounting tabs was identified with evidence of prior drop or impact damage.The fractured internal housing contacted and compromised the prismatic lithium-ion battery casing, leading to an internal short circuit and localized thermal event with internal heating and battery gas venting; no thermal effects extended beyond internal components.The external enclosure remained intact, and no sustained fire or explosion occurred.Previously five cases involved fractured mounting tabs only, without battery pouch damage, internal short, thermal effects, heat, smoke, or user exposure.Those cases were initially assessed as non-reportable quality findings because no battery compromise, no hazardous situation, and no injury or potential for injury were identified at the time.The sixth case involving localized thermal runaway triggered escalation and reportability assessment.No health effects were observed in any case.No injuries, clinical signs, or symptoms occurred, and no medical intervention was required.The overall health impact is classified as no serious outcome, with the only observed effect being temporary device malfunction requiring repair.

Brand Name
NAVIO MAXI AND NAVIO MIDI
Common Device Name
SPEECH GENERATING DEVICE
Manufacturer (Section D)
TOBII DYNAVOX LLC
1400 cherrington parkway
building 100
coraopolis PA 15108
MDR Report Key24797451
Report Number3004959902-2026-00001
Device Sequence Number10679087
Product Code ILQ
UDI-Device Identifier07340074602070
UDI-Public07340074602070
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Modification/Adjustment
Type of Report Initial
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number1000798
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Initial Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown